Hail, Citrus
- When
- June 26, 4:25 PM EST
- Where
- Citrus County, 2.42 mi E of Pineola
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.720, -82.240
The public reported quarter size hail near CR 48 and the Withalacoochee River.
Afternoon sea breeze thunderstorms produced a few strong to severe storms north and east of the Tampa Bay area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon sea breeze thunderstorms produced a few strong to severe storms north and east of the Tampa Bay area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 26, 2:58 PM EST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 358 PM EDT THU JUN 26 2014 .SYNOPSIS... ALOFT - A SHORT WAVE TROUGH WAS ACROSS THE WEST GULF COAST AND LOWER MISSISSIPPI VALLEY WHILE A RIDGE CENTERED OVER SOUTHEASTERN GULF OF MEXICO SPRAWLED EAST OVER FL. A SECOND SHORT WAVE TROUGH WAS NORTH AND NORTHEAST OF THE BAHAMAS. SURFACE - A FRONTAL TROUGH STRETCHED ALONG THE EASTERN SEABOARD FROM THE SOUTHEAST U.S. TO NEW ENGLAND. ATLANTIC HIGH PRESSURE RIDGED WEST...THROUGH THE NORTHERN BAHAMAS AND SOUTHERN FL...TO THE NORTH-CENTRAL GULF COASTAL WATERS. && .SHORT TERM (TONIGHT AND FRIDAY)... THE SHORT WAVE TROUGHS LIFTS UP TO THE NORTHEAST...REACHING THE TN VALLEY/SOUTHEAST U.S. FRI...AS THE GULF RIDGE SHIFT EASTWARD ACROSS FL. THE ATLANTIC RIDGE CONTINUES TO STRETCH ACROSS SOUTHERN FL INTO THE GULF...DOMINATING THE FORECAST AREA...AS A WEAK LOW FORMS ON THE SOUTH END OF THE FRONTAL TROUGH/JUST OFF THE SOUTHEAST U.S. COAST/ BY LATE FRIDAY. FOR THE REST OF THIS AFTERNOON... RATHER QUIET AT MID AFTERNOON BUT STILL EXPECT SOME SHOWERS AND STORMS THAT WIND SOWN IN THE EARLY EVENING. TONIGHT AND FRIDAY... THE UPPER LEVEL RIDGING SLIDES ACROSS...HELPING TO KEEP TEMPERATURES SLIGHTLY ABOVE NORMAL...HOWEVER THERE WILL BE ENOUGH MOISTURE... INSTABILITY...AND SEA BREEZE BOUNDARY CONVERGENCE TO SUPPORT ISOLATED TO SCATTERED SHOWERS AND STORMS WITH THE HIGHEST COVERAGE INLAND AND IN THE AFTERNOON. .MID TERM (FRIDAY NIGHT-SATURDAY)... ATLANTIC HIGH PRESSURE CONTINUES TO BE THE MAJOR SYNOPTIC FEATURE AFFECTING FLORIDA TO KICK OFF THE WEEKEND. PLENTY OF AVAILABLE MOISTURE WILL PROVIDE FOR HEALTHY RAIN AND THUNDERSTORM CHANCES...ESPECIALLY ALONG SEA BREEZE AND OTHER BOUNDARY COLLISIONS. WARM TEMPERATURES WILL CONTINUE WITH HIGHS REACHING INTO THE 90S ACROSS THE AREA AND OVERNIGHT LOWS IN THE 70S WITH LOWER 80S ALONG THE COAST. GFS MAV COOP MOS GUIDANCE OFFERED A BETTER SNAPSHOT OF MAX TEMPERATURES THAN THE COOLER NAM MET MOS GUIDANCE. .LONG TERM (SATURDAY NIGHT-NEXT THURSDAY)... HIGH PRESSURE CONTINUES OVER THE AREA TO END THE WEEKEND. BOTH THE 00Z ECMWF AND 00Z GFS ARE MOVING AN AREA OF DISTURBED WEATHER ACROSS FLORIDA FROM THE ATLANTIC ON MONDAY INTO TUESDAY. IT IS TOO EARLY TO TELL THE EXACT IMPLICATIONS OTHER THAN AN INCREASED CHANCE OF RAIN DEPENDING ON TRACK. THE INCREASED CLOUDS WITH THE ADDED TROPICAL MOISTURE COULD ALSO HELP KEEP A LID ON TEMPERATURES...MODERATING BOTH THE MAX AND MIN TEMPERATURES. FOR THE LATEST ON POTENTIAL TROPICAL DEVELOPMENT...PLEASE REFERENCE THE LATEST ATLANTIC TROPICAL WEATHER OUTLOOK /TWOAT/ FROM THE NATIONAL HURRICANE CENTER. THE DISTURBANCE EXITS INTO THE GULF ON WEDNESDAY...INTERACTING WITH A FRONTAL SYSTEM AND 500MB TROUGH. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE WITH DEFINING A LOW FROM THE SURFACE UP TO 500 MB...WHILE THE 00Z GFS RESOLVES A DIFFUSE AREA OF MOISTURE ACROSS MUCH OF THE EASTERN GULF AND FLORIDA. EITHER WAY...THE HIGHER RAIN TRENDS AND MODERATED TEMPERATURES CONTINUE INTO THURSDAY. FORECAST CONFIDENCE IS LOW...THOUGH GUIDANCE IS TRENDING CLOSER TO AGREEMENT WITH THE 00Z RUN. && .AVIATION... TIL 27/18Z...GENERALLY VFR ALTHOUGH EXPECT SOME LATE AFTERNOON TSRA ESPECIALLY IN THE SOUTH TO RESULT IN TEMPO MVFR FMY AND RSW...JUST VCNTY TSRA ELSEWHERE. WEST OR NW WINDS INTO THE EVENING THEN LIGHT AND VARIABLE OVERNIGHT. WINDS PICK UP SLIGHTLY FRI MORNING FROM THE NORTH OR NE. && .MARINE... ATLANTIC HIGH PRESSURE RIDGING IN ACROSS FL TO THE GULF...WITH A RATHER RELAXED GRADIENT...WILL DOMINATE THE WATERS INTO NEXT WEEK. A WEAK AREA OF LOW PRESSURE FORMS OFF THE SE U.S. COAST FRI AND MEANDERS THERE THROUGH THE WEEKEND. MAIN MARINE CONCERN WILL BE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH LOCALLY HIGHER WINDS AND SEAS. && .FIRE WEATHER... ISOLATED TO SCATTERED SHOWERS AND STORMS THE AFTERNOON AND EVENING EACH DAY. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 93 79 92 / 20 30 20 50 FMY 76 93 77 93 / 30 30 30 60 GIF 76 94 77 94 / 30 50 30 60 SRQ 76 91 78 90 / 20 30 30 40 BKV 72 93 73 94 / 20 30 20 60 SPG 80 92 81 91 / 20 30 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/FIRE WEATHER...09/RUDE MARINE...69/CLOSE MID TERM/LONG TERM...GARCIA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 443 AM EDT THU JUN 26 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-271000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 443 AM EDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...SMALL HAIL AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GARCIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 440 PM EDT THU JUN 26 2014 FLZ043-242-248-262130- SUMTER-INLAND HERNANDO-INLAND CITRUS- 440 PM EDT THU JUN 26 2014 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN HERNANDO...SOUTHEASTERN CITRUS AND WEST CENTRAL SUMTER COUNTIES... AT 440 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED NEAR ISTACHATTA...OR 9 MILES NORTHEAST OF BROOKSVILLE...MOVING SOUTH AT 10 MPH...WILL AFFECT ISTACHATTA AND RIDGE MANOR...UNTIL 530 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 301 AND 309. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2850 8210 2847 8237 2871 8235 2871 8222 TIME...MOT...LOC 2040Z 345DEG 7KT 2864 8229
The Tampa radar (KTBW), 114 km away, was scanning. The volume nearest the first event began at 21:24 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
The public reported quarter size hail near CR 48 and the Withalacoochee River.
The Polk County Department of Emergency Management reported numerous trees and powerlines down from a storm that passed through around 7 pm EDT. There were two homes that sustained damage when trees fell onto the roofs penetrating the homes.
The Polk County Emergency Management reported a few trees and power lines down throughout Fort Meade. No homes were damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515242, 515243, 515244.